MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark).While using the benchmark the physician observed vasospasms.While attempting to remove the benchmark, the physician experienced difficulty and found that the benchmark fractured in the brachial artery.The fractured benchmark was removed via transfemoral access using a neuron max 6f 088 long sheath (neuron max).No additional information regarding the completion of the procedure was provided.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark).The physician inserted the benchmark via transradial access and observed vasospasms.While attempting to remove the benchmark, the physician experienced difficulty and found that the benchmark fractured in the brachial artery.The fractured benchmark was removed via transfemoral access using a neuron max 6f 088 long sheath (neuron max).No additional information regarding the completion of the procedure was provided.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #01 mfr report 3005168196-2026-00103: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) confirmed that the catheter was fractured.Evaluation revealed stretching at the fracture locations.This indicates that the benchmark likely stretched prior to fracturing.If the benchmark is retracted against resistance, damage such as stretching and subsequent fracture may occur.The reported vasospasm likely caused resistance during retraction.The fracture on the distal length likely occurred during snaring for removal.Further evaluation revealed a kink on the benchmark and stretching on the strain relief.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24719417
Report Number3005168196-2026-00103
Device Sequence Number6012877
Product Code DQY
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95M
Device Lot NumberF00016750
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown